need some advice

I am awaiting results from my doctor. I got an appointment at the doctors on monday. I am currently taking 40mg of t3 however I have been prescribed 60mg. my last results are tsh 0.01 t4 is 3.4 ( 9-21) t3 is 7.4 (1.6-3) Whenever I take t4 only its always t4 at around 18 and t3 1.8, when ive taken pig thyroid and increased it up to 4 grain, t4 is always at 12 and t3 is at 1.7. I am constantly feeling knackered, unable to function, clean the house, go out to see friends and enjoy my life, I am constantly bedridden. My C.P.Ns keep threatening to discharge me because I am unable to make it to appointments, even when they do home visits as I am chronically fatigued, I am loosing my appetite, I struggling to eat a slice of toast.

My psychiatrist keeps throwing me setraline/setralizine tablets - they are not even suitable for patients who have hypothyroidism but doctor keeps telling me to take them - are these clowns trying to kill me off?

I am studying my HNC and I am failing my exams because of the fatigue - I feel like killing myself - I want to get better and get sorted out but I am scared every day of being chucked off the sick because the psychiatrists are doing rotas and trying to kick off many people off the sick! I am really really struggling to keep up with appointments because I have absolutely no energy and constantly pooped out to do anything!

I am getting told by my doctor that it has nothing to do with my thyroid and cant do much else. same with my endocrinologist.

4 Replies

oldestnewest
  • These are a couple of links which may be helpful.

    If you are on T3 alone, that is usual with blood tests. Low or suppressed TSH, high T3 and low T4(you are taking none).

    You do get weary taking hormones which are not make you improve much.

    The blood tests for the thyroid gland were introduced when levothyroxine became the only hormone to be prescribed for hypothyroidism. So I personally think blood tests, once on hormone replacement, should be adjusted according to the patient's symptoms and not the TSH.

    web.archive.org/web/2010103...

    web.archive.org/web/2010103...

    Take any other medication 4 hours apart from your thyroid hormones as some things interfere with the uptake.

    hormonerestoration.com/Thyr...

    amymyersmd.com/2014/12/02/w...

    Some people do need higher doses than others. As long as you don't feel you are overstimulated, you can increase doses.

    web.archive.org/web/2010103...

    Also, vitamins are necessary particularly when ours is below par.

    thyroiduk.org.uk/tuk/treatm...

  • Flashinthepan, If your FT3 was 7.4 on 60mcg you were over medicated and over medication can causes fatigue and loss of appetite. Most doctors are not keen for FT3 to be over range and yours is more than double.

    thyroid.about.com/od/thyroi...

    If T4 monotherapy didn't relieve your symptoms, have you considered T4+T3 combination? It may raise your FT4 and your FT3. I can't tolerate T4 only but I prefer T4+T3 combination to T3 only. 4 grains NDT was probably too much as it's roughly equivalent to 300-400mcg T4, whereas 40mcg T3 is equivalent to 120mcg T4.

    Ask your GP to test ferritin, vitamin D, B12 and folate as hypothyroid patients are often deficient/low and these deficiencies can cause musculoskeletal pain, fatigue and low mood similar to hypothyroid symptoms. Post your results with the lab ref ranges (the figures in brackets after your results) in a new question and members will advise whether supplementation is required.

    Why don't you think Sertraline is suitable for hypothyroid patients? I found it very helpful until I was able to optimise my thyroid meds and as I'm currently in remission for bipolar depression I imagine I may need it again in the future.

    Post your new results in a new question on Monday and members will advise whether you are optimally medicated.

  • it even says its not suitable for thyroid patients taking that medication because it lowers the thyroid hormones.

    God I feel like collapsing

  • Flashinthepan, Sertraline isn't lowering your thyroid hormones! If it did your T3 dose could be increased to compensate. Psychiatrists sometimes prescribe T3 in non-thyroidal patients as it can help increase the effect of SSRIs in drug refractory depression.

    Administration of sertraline in patients stabilized on Levothyroxine may result in increased Levothyroxine requirements.

    drugs.com/pro/levothyroxine...

You may also like...